Result Image

Results

Read the life-changing story of one client for whom we obtained a $9.6 Million settlement in just over one year.

Learn more

Breaking News!

Drug Lawsuit Alerts! :
Click here to learn about drug lawsuits currently being investigated by Ellis Law
LETTER FROM MR. ELLIS to Injury Victims. 
Click here

Ellis Law Mobile Office

will come to you 24/7

Click to Enlarge
COVID-19 NOTICE TO CLIENTS: To fulfill our sworn duty to you, we remain OPEN FOR BUSINESS through our virtual offices and also through our physical offices. Rest assured we continue to protect your legal rights through video conferencing, email, telephone, texting, etc. To insure the safety of our employees, clients and visitors, our physical offices are not currently accepting visitors. Please contact us and we will gladly "meet" with you virtually or on the phone. Please be well and be safe. We will all get through this together.

Signs of a dangerous medication overdose

A neglectful, careless worker at a nursing home could give your loved one more medication than they actually need, or they could give them two medications that react dangerously with one another. Either way, this could lead to serious complications and could be fatal.

At the same time, nursing home neglect could mean that the staff overlooks clear symptoms of an overdose. When your loved one is at risk, the staff may not do everything they should to keep them safe and healthy.

What are the signs of an overdose? That is part of the problem. It depends on the individual, the medication, the amount they took and a whole host of other factors. Every case is different.

That said, here are a few symptoms to look out for:

  • Excessive sweating
  • Loss of pulse
  • Trouble breathing
  • Rapid or slow breathing
  • Chest pain
  • Cool skin
  • A high temperature
  • Vomiting and nausea
  • Diarrhea
  • Abdominal pain
  • Blood in the stool
  • A slow pulse rate or no pulse at all
  • A drop or increase in blood pressure
  • Changes to respiratory rate
  • Mental confusion
  • Fatigue
  • Coma

One key thing to remember is that the person may not be able to tell anyone how they feel. They may not understand what happened. It is, therefore, critical that those caring for the elderly person know what the symptoms mean and what steps they should take as soon as the issue becomes clear.

If your loved one suffers harm in a nursing home due to mistakes, errors, neglect and carelessness, you also may want to know what options your family has to seek compensation.